Pink Cup Cakes & Dizzy Spells

Last week I blogged about my FET preparations and about getting my butt back in gear and taking my meds. Well one of the meds I have to take is fairly important, I was diagnosed with Hyperprolactinemia first by my gynae after my first miscarriage and subsequent inability to fall pregnant and then again by Dr G when I left that other clinic and moved to Vitalab. This condition is treated with the drug Parlodel. I’ve taken Parlodel on and off over the past couple of years but have, I have to be honest, not taken it at all since my IVF failed in March. With my FET looming I figured it would be best to start taking it again but for some reason I’m experiencing terrible side effects this time around.

Since restarting it last week, I have battled with severe fatigue, dizziness, stuffy nose, headaches and heart palpitations. Yesterday my palpitations were so severe it started to feel like I was going to get a panic attack because of the anxiety it was creating. Eventually I left work and came home to try and sleep off the effects of the medication because I was useless at the office, I was paralyzed by the anxiety and unable to concentrate. Just as I arrived home, as I got out the car, I got such a hectic dizzy spell that I grazed my hand on the garage wall and took all the skin off the top of my hand.  I have emailed my RE but will not be taking any more of this medication. I know there are other meds for Hyperprolactinemia but that they’re much more expensive but to be honest, I don’t care, these side effects are just awful1

But do you know what did make my day yesterday?? A package all the way from Australia, from my sweet friend – Sassy Cupcakes,containing the most delicious smelling whipped cream soap you EVER smelled, it smells so goodDSC00754 that I may be tempted to eat it instead!!!! Thanks Sassy, this really made my day!

August 25, 2009
Previous Post Next Post

12 Comments

  • Reply Abbey

    The side effects sound horrific! Could it possibly be that mixing them with alchohol over the weekend could have brought on these side effects? Just a theory ;0) I hope Dr G responds soon because you need to get it sorted before your FET.

    August 25, 2009 at 8:31 am
    • Reply Sharon

      I doubt that very much given that I never took it at all over the weekend and only took it yesterday morning. Dr G has emailed me back to say that they’re common side effects and he has sent me a script for Norprolac which apparently doesn’t have the same side effects. So lets hope…..

      August 25, 2009 at 9:48 am
  • Reply Lea White

    Crossing fingers the new meds will be way better with no nasty side-effects!!!!

    August 25, 2009 at 11:45 am
  • Reply SassyCupcakes

    That’s horrible. I hope the Norprolac works. I am glad the yummy soap cheered you up. 🙂

    August 25, 2009 at 1:42 pm
  • Reply WiseGuy

    Wishing no more side effects…

    I am still battling bloating…and it is only when I finished my course of the Levothyroxine, I understood how swollen I was prior to that!

    And Sassy is lovely! You got the same as mine, and it smells heavenly!

    ICLW

    August 25, 2009 at 2:17 pm
  • Reply Lisa RM

    How great to get surprises from friends!

    August 25, 2009 at 9:22 pm
  • Reply Elana Kahn

    I have some unused (and unopened) Dostinex from my pre-IVF days. I think it’s only a 1 (or maybe 2) month supply, but you’re welcome to it if you want. (And if the doctors approve, of course.) You only have to take it twice a week, which is awesome. And I didn’t have any side effects.

    August 26, 2009 at 12:11 am
  • Reply Cindy

    Sorry you’re feeling bad. Side effects suck. Cool gift, though.

    August 26, 2009 at 12:32 am
  • Reply Kristin

    Those side effects seriously suck! What a lovely gift though.

    August 26, 2009 at 2:30 am
  • Reply SCY

    Shame friend, those side effects sound nasty – lets hope the new stuff works out better for you.

    xxx

    August 26, 2009 at 9:29 am
  • Reply Eileen

    I am so sorry to hear about the aide effects for your medication. I hope that the dr can provide you with a better alternative that won’t make your life miserable. Good luck.

    *ICLW*

    August 26, 2009 at 9:31 am
  • Reply C

    The side effects sound bad, hope he can give you an alternative.

    August 26, 2009 at 10:28 pm
  • I LOVE comments, leave yours here:

    You may also like

    %d bloggers like this: